Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 12, NWS Corpus Christi, TX

April 11, 2015Webb County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Apr 11, 2015, 6:32 PM CDT for Webb County, Texas. It was in force for 118 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 11, 2015, 6:32 PM CDT (23:32 UTC)
Expired
Apr 11, 2015, 8:30 PM CDT
In force
118 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

County Webb County, TX

The radar

The Corpus Christi radar (KCRP), 197 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 11, 7:10 PM CDTFLASH FLOODLaredo, TXPHOTO OF WATER TO CAR BUMPERS AT DEL MAR/SAN DARIO INTERSECTION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 11.5 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2015-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 345 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2015-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
345 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
519 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

200 
WGUS54 KCRP 112332
FFWCRP
TXC479-120130-
/O.NEW.KCRP.FF.W.0012.150411T2332Z-150412T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
632 PM CDT SAT APR 11 2015

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL WEBB COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 830 PM CDT
    
* AT 630 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  HEAVY RAIN ACROSS THE WARNED AREA. 1 TO 2 INCHES OF RAIN WILL BE 
  POSSIBLE IN THE NEXT HOUR. FLASH FLOODING IS EXPECTED TO BEGIN 
  SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  LAREDO...LAREDO INTERNATIONAL AIRPORT...DOCTORS HOSPITAL OF
  LAREDO...TEXAS A&M INTERNATIONAL UNIVERSITY...LAREDO COMMUNITY
  COLLEGE...ST AUGUSTINE HIGH SCHOOL SOUTH LAREDO...LAREDO COUNTRY
  CLUB AND UNITED SOUTH HIGH SCHOOL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN 
REPORTED. STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT 
EXPECTED. HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY 
PRECAUTIONS IMMEDIATELY.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE 
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE 
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS 
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING 
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 2745 9950 2747 9948 2749 9948 2750 9950
      2750 9953 2755 9952 2757 9951 2758 9953
      2761 9954 2761 9957 2767 9936 2751 9931
      2742 9949

$$

PZ
1 follow-up statement
891 
WGUS74 KCRP 120128 RRA
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
828 PM CDT SAT APR 11 2015

TXC479-120138-
/O.EXP.KCRP.FF.W.0012.000000T0000Z-150412T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEBB TX-
828 PM CDT SAT APR 11 2015

...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL WEBB COUNTY WILL EXPIRE
AT 830 PM CDT...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.

LAT...LON 2745 9950 2747 9948 2749 9948 2750 9950
      2750 9953 2755 9952 2757 9951 2758 9953
      2761 9954 2761 9957 2767 9936 2751 9931
      2742 9949

$$

PZ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 11, 4:06 PM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, Apr 11, 4:06 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
406 PM CDT SAT APR 11 2015

.SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...CONCUR WITH THE
NAM/GFS DETERMINISTIC THAT AN UPPER JET STREAK WL ENTER THE
CWA/MSA AFTER 06Z SUNDAY AND PROVIDE SYNOPTIC SCALE LIFT. THE
COMBINATION OF UPPER DYNAMICS AND COPIOUS MSTR (NAM DETERMINISTIC
SOUNDINGS) SHOULD RESULT IN ADDITIONAL SCT CONVECTION OVER THE
CWA/MSA OVERNIGHT/EARLY SUNDAY. THE UPPER LOW (CURRENTLY NEAR BAJA
CA PER WATER VAPOR IMAGERY) IS PROGD TO PROVIDE SYNOPTIC SCALE
LIFT OVER THE CWA/MSA SUNDAY NIGHT. THUS EXPECT ADDITIONAL
CONVECTION SUNDAY NIGHT. WITH REGARD TO STRONG/SEVERE
CONVECTION...SELECTED NAM SOUNDINGS DEPICT BRN VALUES NEAR THE
SUPERCELLULAR RANGE DRG THE PERIOD. FURTHER...0-6KM VERTICAL SHEAR
IS EXPECTED TO BE SIGNIFICANT DRG THE PERIOD. NOTWITHSTANDING THE
FACT THAT 0-6KM VERTICAL SHEAR CAN PROVIDE STORM VERTICAL
VELOCITIES BEYOND WHAT CAN BE EXPECTED VIA CAPE...CAPE VALUES THIS
EVENING/TNGT ARE EXPECTED TO BE AROUND 1000 J/KG YET AROUND 2500
J/KG SUNDAY AFTN/NIGHT. THUS...MORE CONFIDENT IN THE POSSIBILITY
FOR STRONG/SEVERE STORMS SUNDAY NIGHT RATHER THAN TONIGHT/ SUNDAY.
ALTHOUGH NAM SOUNDINGS SUGGEST A SATURATED WARM 0-4KM LAYER AND
STATISTICALLY HIGH PWAT VALUES...0-6KM VERTICAL SHEAR AND LACK OF
A SFC BNDRY MAY PRECLUDE FLASH FLOODING ALTHOUGH ISOLD FLASH
FLOODING MAY OCCUR.

&&

.LONG TERM (MONDAY THROUGH SATURDAY)...MODELS CONTINUE INDICATING
UPPER LOW TRACKING NORTHWEST INTO NORTHERN TEXAS MONDAY. HIGH PWAT
VALUES (NEAR 1.8-1.9 INCHES) WILL ALLOW FOR MODERATE TO LOCALLY
HEAVY RAINFALL AMOUNTS AS CONVECTIVE SYSTEM PROGRESSES FURTHER EAST
ACROSS THE REGION ON MONDAY. ANOTHER WEAK FRONTAL BOUNDARY MOVES
SOUTH INTO THE REGION MONDAY NIGHT/EARLY TUESDAY...DROPPING
TEMPERATURES BY A FEW DEGREES ACROSS THE REGION. FLOW ALOFT WILL
REMAIN FROM THE SOUTHWEST AS NEXT CLOSED LOW DIVES IN BEHIND THIS
FIRST SYSTEM...AND CONTINUED IMPULSES WILL LIFT ACROSS THE REGION
THROUGH THE WEEK BEFORE THIS NEXT SYSTEM AND ASSOCIATED COLD FRONT
MOVE THROUGH LATE THURSDAY INTO EARLY FRIDAY MORNING. WITH ABUNDANT
MOISTURE ACROSS THE REGION...ALONG WITH UPPER SUPPORT AND A JET
STREAK NOSING INTO THE AREA...EXPECT SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS TO OCCUR THROUGH THURSDAY. RAIN CHANCES DIMINISH
THURSDAY NIGHT INTO FRIDAY WITH THE PASSING OF THE COLD FRONT. STILL
SEEING SOME TIMING DIFFERENCES BETWEEN MODELS WRT FROPA...WHICH WILL
IMPACT THE TIMING OF PRECIP ENDING. HOWEVER...ANTICIPATE DRY
CONDITION TO RETURN BY NEXT WEEKEND. NEAR NORMAL TEMPERATURES CAN BE
EXPECTED THROUGH MOST OF NEXT WEEK...WITH SLIGHTLY BELOW NORMAL
TEMPERATURES DURING THE LATE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    71  79  71  82  69  /  50  50  70  50  20
VICTORIA          69  77  69  81  67  /  60  60  80  50  20
LAREDO            70  83  68  89  69  /  60  40  70  20  10
ALICE             70  81  69  85  68  /  50  50  80  40  20
ROCKPORT          71  76  71  77  71  /  50  60  70  50  20
COTULLA           68  81  66  86  65  /  60  50  70  30  10
KINGSVILLE        71  81  71  85  70  /  50  50  70  40  20
NAVY CORPUS       72  76  71  78  71  /  50  50  70  50  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

WC/87...SHORT TERM
LK/84...LONG TERM
Hazardous weather outlook, Apr 11, 5:01 AM CDT, 13 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
501 AM CDT SAT APR 11 2015

GMZ230-235-250-255-270-275-TXZ229>234-239>247-121015-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
501 AM CDT SAT APR 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AND TONIGHT. STRONG
STORMS WILL BE POSSIBLE...WITH SMALL HAIL AND GUSTY WINDS. AN
ISOLATED SEVERE STORM CAN NOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS REMAIN IN THE FORECAST OVER SOUTH TEXAS THROUGH
THURSDAY. NO ORGANIZED SEVERE WEATHER IS EXPECTED SUNDAY...
ALTHOUGH AN ISOLATED SEVERE STORM COULD NOT BE RULED OUT MAINLY
DURING THE AFTERNOON AND EVENING. A SLIGHTLY BETTER CHANCE FOR
STRONG TO SEVERE STORMS IS EXPECTED SUNDAY NIGHT WITH ANOTHER
UPPER LEVEL STORM SYSTEM. PERSISTENT SCATTERED RAINFALL THROUGH
MONDAY COULD RESULT IN SOME FLOODING CONCERNS THROUGH THE FIRST
PART OF THE WEEK.

THUNDERSTORMS WILL REMAIN IN THE FORECAST TUESDAY THROUGH THURSDAY.
AT THIS TIME...THE PROBABILITY AND/OR PREDICTABILITY FOR SEVERE
WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

CB/GW

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 5:56 PM CDTAreal Flood AdvisoryCRPLa Salle, Webb64 min
Apr 11, 6:48 PM CDTFlash Flood WarningCRPWebb3 hr

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.